MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES

AIZU OLYMPUS CO., LTD. CONNECTING TUBE; ENDOSCOPE REPROCESSOR ACCESSORIES
Model Number MAJ-2138
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus that during preparation for use the customer observed that the device was broken.There were no reports of patient harm associated with this event.Follow up was performed and the following information obtained: this phenomenon did not cause any health problems.The subject device was sent back to olympus for evaluation.During inspection and testing the following was found: connecting tube cannot be connected to the channel connector in the reprocessing basin.This report is being submitted for the malfunction found during evaluation (connecting tube cannot be connected to the channel connector in the reprocessing basin).
 
Additional Manufacturer Narrative
Device manufacturer date: the device was manufactured in june 2022 based on the three-digit lot number.The specific date could not be determined with that information.The device was returned to olympus and the customer¿s complaint (broken device) was confirmed.A visual inspection on the received condition and observed one side of the lock levers and metal clips is detached/missing from the orange plastic connector.During inspection and testing the following was also found: scratches and nicks on the orange plastic connector, scratches outside of the tube, white spots inside the tube and scratches and nicks on the metal connectors of the device.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available this report will be supplemented accordingly.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Please see the updates in sections h6 and h10.The device history record (dhr) was unable to be reviewed for this device.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, it is likely the connecting tube could not be connected due to the coming apart of the lock lever by external stress.However, a definitive root cause could not be determined.Olympus will continue to monitor field performance for this device.

Brand Name
CONNECTING TUBE
Common Device Name
ENDOSCOPE REPROCESSOR ACCESSORIES
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16507522
Report Number9610595-2023-03977
Device Sequence Number3301573
Product Code FEB
UDI-Device Identifier04953170404184
UDI-Public04953170404184
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K190969
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-2138
Device Lot Number26A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date04/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown